Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Distance to invertible linear operators without separability


Author: Richard Bouldin
Journal: Proc. Amer. Math. Soc. 116 (1992), 489-497
MSC: Primary 47A58; Secondary 47D15
MathSciNet review: 1097336
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The formula for the distance from a given operator to the invertible operators on a separable Hilbert space is not true if the underlying Hilbert space is not required to be separable. This paper obtains inequalities for that distance in the latter situation. This requires a new concept called the modulus of invertibility, and further study of the concepts of essential nullity and essential deficiency, which permitted us to characterize the closure of the invertible operators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A58, 47D15

Retrieve articles in all journals with MSC: 47A58, 47D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1097336-6
PII: S 0002-9939(1992)1097336-6
Keywords: Invertible operator, ring of operators, nonseparable Hilbert space, essential nullity, essential deficiency, modulus of invertibility
Article copyright: © Copyright 1992 American Mathematical Society